Jump to content
Acne.org
  • entries
    4
  • comments
    4
  • views
    3,038

First Two Weeks...

LPA1207

429 views

I've been on accutane for 2 weeks today (20mg twice a day). I'd say the first week was the most exhausted I have ever been in my life (and I used to be in the military and survived boot camp and a desert deployment)!! I'm fairly certain 2/3 of that time I was asleep and no amount of caffeine or excitement could rouse me from my accutane coma, trust me I tried. At 2 weeks, I still tire easily, but not nearly as bad. I'm not experiencing any super dryness anywhere...yet, but it could be that I've become overly obsessed with putting aquaphor on my lips, especially the corners of my mouth where I hear is a fairly common area that will dry and crack. I've had that happen from the dentist who ignored my protests on using one of those things that keep your lips off your teeth in adult size. I told him it needed to be a kids size, but every one always thinks they no better, nevermind that I've known me for my entire life! I digress. Back to side effects these past 14 days. I haven't had any increase in thirst, I'm a big fan of water to begin with. I have noticed I itch my arms, scalp, and face almost constantly. I read a fellow accutane user say they also itched and thought their coworkers must view them as a junkie, I must look like one too! My back aches slightly as do my legs, but it's not intolerable. My derm recommended I drink gatorade for joint soreness, personally I think gatorade is too sugar laden and I once read that it's bad for the enamel of your teeth so I only take small sips through a straw here and there, I'm not going to confirm or deny if it helps or not. About 5 days ago, I developed a migraine worthy headache. I was in such pain that I could barely sleep through the night and when I woke the next morning it felt like I had a hangover, but I didn't have any of the fun that usually results in such punishment!! I alternated between Aleeve and Excedrin Migraine and kept a frozen washcloth over my eyes and forehead, but for 2 days it was impossible for me function. Once that pain subsided, a new side effect has joined the party. It began with the upper right side of my mouth where my wisdom tooth would be is inflamed and sore, the teeth themselves do not ache. It has now spread to my lower jaw and it sore enough that there's pain to touch the area, eat, yawn, and the throbbing pressure from bending over or laying on that side is almost too much to bear. I've been breaking vicodin in half just to make the dull ache tolerable. Even this shall not deter me from continuing accutane. It's been such a miracle for so many that I swear my arms would have to fall off for me to give up, wait...there's usually a certain amount of time docs have to reattach limbs so nope, not even my arms falling off would do it!


×